MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Rupture (2208)
Date of Event 03/01/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, the patient presented emergently with a ruptured aaa to the emergency room (er).A type 3a endoleak with sac growth was identified.The physician elected to perform an open repair and the devices were explanted.The patient was reported to not be in good health post intervention and expired due to post surgery complications.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported type iiia endoleak was unconfirmed due to a lack of relevant medical imaging.The reported rupture, surgical conversion and patient death events were confirmed.Although unconfirmed, the index case was reported to be off label (short neck length of 10mm - should be equal to or greater than 15mm), neck taper was 18.8% (should be less than 10%) with a borderline distal neck measurement of 31.9mm (should be 18-32mm) could have contributed to a type iiia endoleak.Definitive device and user relatedness for the sac growth and rupture could not be determined.The procedure related harms identified were acute renal failure, respiratory failure, hemodynamic instability and abnormal blood loss.The patient death was determined to be device related.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned by the hospital post explant; therefore, no device evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.B1 adverse event/product problem - updated; e1: name and address - email updated; h6: result code ¿ remove 3233; h6: conclusion code ¿ remove 11; h10: additional manufacture narrative: updated h3 other text : device not returned after explant.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9924059
Report Number2031527-2020-00127
Device Sequence Number14299772
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)180408
Combination Product (Y/N)N
Initial Reporter StateCO
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2018
Device Model NumberBA28-100/I16-40
Device Lot Number1320915-001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT 1280872019.; VELA SUPRARENAL, LOT 1280872019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR